Alert archive / Tennessee / River Flood Advisories in 2017
River Flood Advisory 24, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Dec 25, 2017, 9:46 PM CST for Decatur County, Perry County, Tennessee. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2017, 9:46 PM CST (03:46 UTC)
- Expired
- Dec 30, 2017, 12:45 AM CST
- In force
- 4 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Decatur County, TN, Perry County, TN
The radar
The Ft Campbell radar (KHPX), 139 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tennessee River at Perryville (PRVT1).
- Action stage
- 362 ft
- Minor stage
- 365 ft
- Moderate stage
- 368 ft
- Major stage
- 375 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Dec 25, 8:49 PM CST, 57 minutes earlier.
Area forecast discussion, Dec 25, 8:49 PM CST, 57 minutes before
Area Forecast Discussion National Weather Service Memphis TN 849 PM CST Mon Dec 25 2017 .UPDATE... Looking at the latest images out of KPAH radar, a band of light snow or flurries may be occurring from near Malden, Missouri southeastward to near Paris, Tennessee. Clouds have kept temperatures in the lower to mid 30s thus far, but some clearing is expected by sunrise. Temperatures will plummet into the mid 20s once this occurs. Updated earlier to add 20 to 30 pops for light snow showers. No further updates are expected. KRM && .DISCUSSION... /issued 338 PM CST Mon Dec 25 2017/ Cold temperatures and uncertainty with regard to a couple of potential rounds of Wintry weather are the highlights of this forecast update. Current temperatures are in the low to middle 30s across the Midsouth. We briefly saw the sun earlier today...but clouds have returned area wide. As a result...most of the area has likely already reached daily highs. The ECMWF as well as the HRRR still show a weak disturbance moving across East Missouri into Middle TN overnight. WPC seems to favor this solution as well. Will maintain slight chance pops in northern portions of TN, and the Missouri bootheel. Moisture is not particularly abundant...so will just advertise flurries for now. A very broad trough is currently in place across the entire United States, centered over the Mississippi River. North to Northwest flow across West Canada into the Northern Plains can be traced all the way to the North Pole. If Santa would have made a direct flight into the Central US he would have a great tailwind for the entire flight. This pattern will remain largely unchanged for the upcoming work week into next weekend. However, a series of disturbance moving out of the Northern Plains across the middle Mississippi River valley will result in a couple of rounds of potential Wintry weather. A reinforcing Arctic cold front will move across the Midsouth tomorrow ushering in a bitterly cold Arctic Airmass. Dew points will be in the single digits to teens across much of the region in the wake of this front. Meanwhile along the Gulf coast into South Texas the subtropical jet will become invigorated. A band of rain and or snow showers will likely develop somewhere between the Northern Gulf Coast and North Mississippi. While most of the precipitation is expected to our South...it is difficult to ignore guidance and leave out any mention of wintry weather early Thursday over North Mississippi. Temperatures are expected to warm to near 40 Thursday afternoon, so any lingering precipitation should change back to rain. Another cold front is expected Saturday resulting in bitterly cold temperatures Sunday into early next week. Portions of the Midsouth may struggle to warm above freezing Saturday with widespread temperatures in the teens Sunday and Monday mornings. Uncertainty is high but we could see additional Wintry Weather late Saturday into Sunday. 30 && .AVIATION... VFR conditions with periods of mid and high clouds. Can't rule out a snowflake in KJBR or KMKL this evening. Expect light ENE winds through Tuesday morning gradually increasing to 8-10 kts as another reinforcing cold front drops south into the region. SJM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Dec 25, 2:44 PM CST, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 244 PM CST Mon Dec 25 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-262245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 244 PM CST Mon Dec 25 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winter weather will be possible across portions of the Mid South Thursday and again next weekend. There remains plenty of uncertainty regarding the timing, precipitation types and amounts. Please monitor the latest forecast information as we progress through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 9:41 PM CST | River Flood Warning | MEG | Dyer | 4 days |
Nearby
River Flood Advisories in Tennessee, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.